MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MOSAICPLASTY DP-DISP. 8.5MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. MOSAICPLASTY DP-DISP. 8.5MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 7209237
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a mosaicplasty with the 8.5mm kit, they tried to remove the first graft and the bone plug bit it did not bring the trephine, then they tried a second time and the same thing happened, device performed the cut, but this did not bring the graft, they did it 4 times.The procedure was completed with a back up device with no patient injuries.A delay greater than 30 minutes was reported.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.
 
Event or Problem Description
It was reported that during a mosaicplasty with the 8.5mm kit, they tried to remove the first graft and the bone plug bit it did not bring the trephine, then they tried a second time and the same thing happened, device performed the cut, but this did not bring the graft, they did it 4 times.The procedure was completed with the same device with no patient injuries.A delay greater than 30 minutes was reported.
 
Additional Manufacturer Narrative
One 8.5mm disposable mosaiplasty kit was returned for evaluation.Visual assessment of the tubular chisel showed no abnormalities.Dimensional assessment of the device confirmed it met print specifications.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: rotating the chisel instead of toggling the chisel to break off the graft.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
MOSAICPLASTY DP-DISP. 8.5MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8437402
Report Number1219602-2019-00318
Device Sequence Number11076102
Product Code NBH
UDI-Device Identifier03596010473158
UDI-Public03596010473158
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2021
Device Catalogue Number7209237
Device Lot Number50638442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer03/15/2019
04/19/2019
07/29/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date03/21/2019
04/22/2019
08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1